Flood, Northwest
- When
- May 8, 7:45 PM AST to 9:45 PM AST
- Where
- Northwest forecast zone
- Reported by
- EMERGENCY MANAGER
Twelve flooded roads were reported in the municipality of Hatillo.
1 flood, as filed by the National Weather Service.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at May 8, 3:15 PM AST, 4 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 315 PM AST SUN MAY 8 2005 .DISCUSSION...CONVECTION TODAY ACROSS THE LOCAL ISLANDS LOOKS TO BE FAVORED BY LOW LEVEL MOISTURE AND LOCAL EFFECTS. AS USUAL...SHOWERS BEGAN TO DEVELOP ACROSS THE INTERIOR AND WEST PARTS OF PUERTO RICO EARLY THIS AFTERNOON BUT THEY WERE LESS INTENSE THAN YESTERDAY. THE 12 Z SOUNDING CAME IN THIS MORNING SLIGHTLY DRIER AT LOW LEVELS. TOMORROW EXPECT MORE OF THE SAME..A RELATIVELY DRY ATMOSPHERE WILL CONTINUE TO GRIP THE LOCAL ISLANDS. DUE TO SOUTHEAST WINDS... SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL BE LIKELY ACROSS THE INTERIOR AND NORTHWEST SECTORS OF PUERTO RICO. ALL THE ATTENTION THIS FORECAST PACKAGE IS ON THE POTENTIAL FOR HEAVY RAINFALL WEDNESDAY THROUGH FRIDAY. MODEL GUIDANCES ARE SHOWING A SIGNIFICANT INCREASE IN THE MOISTURE VALUES BY MID WEEK AS A FRONTAL BOUNDARY OR SURFACE TROUGH SETTLES NEAR OR ACROSS DOMINICAN REPUBLIC...PUERTO RICO AND THE U.S. VIRGIN ISLANDS. SMALL LOW PRESSURE VORTICES MAY DEVELOP ALONG THIS BOUNDARY...ENHANCING THE SHOWER AND THUNDERSTORM ACTIVITY ACROSS THE LOCAL REGION. PERIODS OF HEAVY RAINFALL CAUSING SOME LOCALIZED FLOODING WILL BE POSSIBLE. AS THE SOIL BECOMES MORE SATURATED...FLASH FLOODING AND MUD SLIDES WILL ALSO BECOME LIKELY IN AREAS WITH THE HEAVIEST AFTERNOON RAINFALL...ESPECIALLY THURSDAY AND FRIDAY. THIS TYPE OF WEATHER EVENT SHOULD BE MONITORED CLOSELY. && .MARINE...MODERATE LONG PERIOD NORTHEAST SWELLS WILL CONTINUE TO AFFECT THE LOCAL WATERS THROUGH AT LEAST MONDAY THEN BECOME MORE NORTHERLY BY TUESDAY.. SMALL CRAFT SHOULD CONTINUE TO EXERCISE CAUTION ACROSS THE LOCAL ATLANTIC OFF SHORE WATERS. && .CLIMATE...IT IS NOT UNUSUAL TO HAVE A RAINY EVENT DURING MAY ACROSS PUERTO RICO. THIS MONTH MAY BE CONSIDERED TO BE THE RAINIEST MONTH IN THE NORTHERN HALF OF THE ISLAND. ON AVERAGE...5.85 INCHES OF RAIN FALL AT THE SAN JUAN INTERNATIONAL AIRPORT DURING THIS MONTH...WITH A RECORD OF 14.99 INCHES SET BACK IN 1965. && .PRELIMINARY POINT TEMPS/POPS... SJU 77 87 77 84 / 20 40 20 20 STT 76 83 76 82 / 50 50 20 20 && .SJU WATCHES/WARNINGS/ADVISORIES... .PR...NONE. .VI...NONE. && GR
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 600 AM AST SUN MAY 8 2005 PRZ001>013-AMZ710>750-091000- 600 AM AST SUN MAY 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...AN AREA OF MOISTURE LOCATED OVER THE LEEWARD ISLANDS IS MOVING WEST NORTHWEST AND WILL PASS ACROSS THE LOCAL ISLANDS TODAY. THIS IN COMBINATION WITH LOCAL EFFECTS WILL AID IN DEVELOPING SHOWERS AND AN ISOLATED THUNDERSTORM OVER PARTS OF THE EAST...INTERIOR AND NORTHWESTERN SECTIONS OF PUERTO RICO DURING THE AFTERNOON HOURS. A FEW LOCATIONS COULD RECEIVE SUFFICIENT RAINFALL TO RESULT IN URBAN AND SMALL STREAM FLOODING. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY. .DAYS TWO THROUGH SEVEN... MONDAY AND TUESDAY...SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE TO OCCUR IN THE AFTERNOONS OVER THE WESTERN INTERIOR OF PUERTO RICO. URBAN AND SMALL STREAM FLOODING WILL BE POSSIBLE IN LOCALIZED AREAS EACH DAY. WEDNESDAY THROUGH SATURDAY...MODEL GUIDANCES ARE SHOWING A SIGNIFICANT INCREASE IN THE MOISTURE FIELD BY MID WEEK AS WEAK LOW PRESSURE CENTERS FORM NEAR THE AREA. RAINFALL AMOUNTS BETWEEN 1 AND 5 INCHES WILL BE LIKELY IN MOUNTAINOUS AREAS EACH DAY WITH SOME OF THIS HEAVY RAINFALL SPILLING INTO THE ADJACENT COASTAL PLAINS. AS THE SOIL BECOMES MORE SATURATED...FLASH FLOODING WILL BECOME LIKELY IN AREAS WITH THE HEAVIEST AFTERNOON RAINFALL...ESPECIALLY THURSDAY AND FRIDAY. VIZ001-002-AMZ710>730-091000- 600 AM AST SUN MAY 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...SCATTERED PASSING SHOWERS WILL OCCUR THROUGH THE DAY IN ASSOCIATION WITH LOW LEVEL MOISTURE MOVING IN FROM THE EAST SOUTHEAST ACROSS THE EASTERN CARIBBEAN. ALTHOUGH THESE SHOWERS MAY BE HEAVY AT TIMES...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY. MONDAY AND TUESDAY...NO HAZARDOUS WEATHER IS EXPECTED. WEDNESDAY THROUGH SATURDAY...MODEL GUIDANCES ARE SHOWING A SIGNIFICANT INCREASE IN THE MOISTURE FIELD TOWARD MID WEEK AS WEAK LOW PRESSURE CENTERS FORM NEAR THE AREA. RAINFALL AMOUNTS BETWEEN 1 AND 3 INCHES MAY BE LIKELY IN LOCALIZED AREAS...BUT MAINLY ON THURSDAY AND FRIDAY. URBAN AND SMALL STREAM FLOODING WILL BE POSSIBLE ON THURSDAY AND FRIDAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
1 flood. Local standard time, as filed.
Twelve flooded roads were reported in the municipality of Hatillo.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Puerto Rico in 2005Every state in 2005This day in weather historyWarnings in Puerto Rico, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5452077.